Mathematica 9 is now available

Wolfram Library Archive

Courseware Demos MathSource Technical Notes
All Collections Articles Books Conference Proceedings

Polyominoes and Related Families

Jaime Rangel-Mondragón
Organization: Universidad Autonoma de Querétaro
Department: Facultad de Informatica
Journal / Anthology

The Mathematica Journal
Year: 2004
Volume: 9
Issue: 3

Polyominoes are generalizations of dominoes constructed by joining congruent squares side by side. By describing a polyomino as a list of Gaussian integers, we generate all different polyominoes of a given size. This method is extended to the generation of the families of polyiamonds, polyhexes, and polykites. We also give a method to tile rectangles using polyominoes and explore the fractal family of rep-tiles.

*Mathematics > Recreational Mathematics